MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941848350
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 99% stenosed target lesion was located in the moderately tortuous and moderately calcified coronary artery.A 3.50 x 48mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the device failed to cross the lesion and the shaft broke.The device was removed and the procedure was completed with a non-boston scientific device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was not returned for analysis, however, a photo of the device was received illustrating the reported event as shaft break as well as unreported hypotube kinks.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the photo provided by the site confirms the alleged issue as the hypotube shaft of the device is noted to be broken in 2 pieces with one end of the break shown at the top of the picture and the second section of the break shown at the bottom of the picture.Additionally shaft kinks are also noted near the bottom broken section of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the photo provided by the site confirms the alleged issue as the hypotube shaft of the device is noted to be broken in 2 pieces with one end of the break shown at the top of the picture and the second section of the break shown at the bottom of the picture.Additionally shaft kinks are also noted near the bottom broken section of the device.The synergy xd mr us 3.50 x 48mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The stent od (outer diameter) was measured within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft and a break 26cm distal to the distal end of the strain relief.A visual and tactile examination of the outer and mid-shaft section found no issues.No other issues noted with device.
 
Event or Problem Description
It was reported that shaft break occurred.The 99% stenosed target lesion was located in the moderately tortuous and moderately calcified coronary artery.A 3.50 x 48mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the device failed to cross the lesion and the shaft broke.The device was removed and the procedure was completed with a non-boston scientific device.There were no patient complications nor injuries reported.It was further reported that the break occurred outside the tuohy.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14583800
Report Number2134265-2022-05673
Device Sequence Number1996456
Product Code NIQ
UDI-Device Identifier08714729985235
UDI-Public08714729985235
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2024
Device Model NumberH7493941848350
Device Lot Number0028859388
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/02/2022
06/06/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date06/06/2022
06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown